Alert archive / West Virginia / Flash Flood Warnings in 2019
Flash Flood Warning 29, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 30, 2019, 3:02 AM EDT for Randolph County, West Virginia. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2019, 3:02 AM EDT (07:02 UTC)
- Expired
- Jun 30, 2019, 7:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Randolph County, WV
The radar
The Sterling radar (KLWX), 174 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 3:40 AM EDT | FLASH FLOOD | Dryfork, WV | CAMPGROUND AT DRYFORK GREATLY IMPACTED BY FLASH FLOODING. RAPIDLY RISING WATERS SWEPT TRUCK AWAY AT CAMP SITE. ALL ROADS OUT OF CAMPSITE BLOCKED BY MULTIPLE MUDSLIDES, STRANDING THOSE TRYING TO EVACUATE WHILE WATER WAS RISING. NO CELL SERVICE TO CALL FOR HELP. |
| Jun 30, 4:00 AM EDT | FLASH FLOOD | Harman, WV | SEVERAL ROADS CLOSED OVERNIGHT IN HARMAN AREA DUE TO FLASH FLOODING. WATER RESCUES ALSO OCCURRED |
| Jun 30, 4:00 AM EDT | FLASH FLOOD | Harman, WV | MAJOR FLASH FLOODING IMPACTS IN HARMAN. WATER PLANT AND SEWAGE PLANT HAVE BEEN IMPACTED BY FLASH FLOODING AND WERE KNOCKED OFFLINE. NUMEROUS ROADS AND CULVERTS WASHED OUT. SEVERAL HOMES AND/OR TRAILERS PUSHED OFF FOUNDATION. AS OF TEH TIME OF THIS ENTRY, RESCU |
| Jun 30, 4:40 AM EDT | FLASH FLOOD | 1 Nnw Job, WV | WHITMAR ROAD WASHED OUT DUE TO FLASH FLOOD CURRENT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
530
WGUS51 KRLX 300702
FFWRLX
WVC083-301100-
/O.NEW.KRLX.FF.W.0029.190630T0702Z-190630T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
302 AM EDT Sun Jun 30 2019
The National Weather Service in Charleston West Virginia has issued a
* Flash Flood Warning for...
Northeastern Randolph County in northeastern West Virginia...
* Until 700 AM EDT.
* At 300 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. 1.5 to
2 inches of rain have already fallen. Flash flooding is expected
to begin shortly.
* Some locations that will experience flooding include...
Harman and Dryfork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3892 7937 3893 7945 3890 7945 3889 7948
3889 7952 3887 7951 3884 7954 3883 7952
3882 7953 3903 7978 3903 7976 3897 7951
3898 7948 3897 7939 3896 7935
$$
254 follow-up statements
299
WGUS71 KRLX 300737
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
337 AM EDT Sun Jun 30 2019
WVC083-301100-
/O.CON.KRLX.FF.W.0029.000000T0000Z-190630T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randolph WV-
337 AM EDT Sun Jun 30 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM EDT FOR
NORTHEASTERN RANDOLPH COUNTY...
At 333 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain over the warned area. Up to three
inches of rain have already fallen. Flash flooding is expected to
begin shortly.
This is a serious situation. If you live along the Dry Fork or a
stream draining into the Dry Fork, you should evacuate to higher
ground immediately! This includes the communities of Harman and
Dryfork.
Some locations that will experience flooding include...
Harman and Dryfork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3892 7937 3893 7945 3890 7945 3889 7948
3889 7952 3887 7951 3884 7954 3883 7952
3882 7953 3903 7978 3903 7976 3897 7951
3898 7948 3897 7939 3896 7935
$$
25126
WGUS71 KRLX 300811
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
411 AM EDT Sun Jun 30 2019
WVC083-301100-
/O.CON.KRLX.FF.W.0029.000000T0000Z-190630T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randolph WV-
411 AM EDT Sun Jun 30 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM EDT FOR
NORTHEASTERN RANDOLPH COUNTY...
At 406 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain over the warned area. Up to four
inches of rain have already fallen. Expect flash flooding.
This is a serious situation. If you live along the Dry Fork or a
stream draining into the Dry Fork around or north of Job, you should
evacuate to higher ground immediately! This includes the communities
of Harman and Dryfork.
Serious flooding is also expected on Laurel Fork and Glady Fork
around and north of highway 33.
Some locations that will experience flooding include...
Harman and Dryfork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3892 7937 3893 7945 3890 7945 3889 7948
3889 7952 3887 7951 3884 7954 3883 7952
3882 7953 3903 7978 3903 7976 3897 7951
3898 7948 3897 7939 3896 7935
$$
25605
WGUS71 KRLX 300903
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
503 AM EDT Sun Jun 30 2019
WVC083-301100-
/O.CON.KRLX.FF.W.0029.000000T0000Z-190630T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randolph WV-
503 AM EDT Sun Jun 30 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM EDT FOR
NORTHEASTERN RANDOLPH COUNTY...
At 500 AM EDT, Although most of the heavy rain has moved out of the
area, doppler radar and automated rain gauges indicated that 2 to 4
inches of rain has fallen.
This is a serious situation. If you live along the Dry Fork or a
stream draining into the Dry Fork around or north of Job, you should
evacuate to higher ground immediately! This includes the communities
of Harman and Dryfork.
Serious flooding is also expected on Laurel Fork and Glady Fork
around and north of highway 33.
Some locations that will experience flooding include...
Harman and Dryfork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3892 7937 3893 7945 3890 7945 3889 7948
3889 7952 3887 7951 3884 7954 3883 7952
3882 7953 3903 7978 3903 7976 3897 7951
3898 7948 3897 7939 3896 7935
$$
25769
WGUS71 KRLX 301002
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
602 AM EDT Sun Jun 30 2019
WVC083-301100-
/O.CON.KRLX.FF.W.0029.000000T0000Z-190630T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randolph WV-
602 AM EDT Sun Jun 30 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM EDT FOR
NORTHEASTERN RANDOLPH COUNTY...
At 559 AM EDT, Although rain has moved out of the area, doppler
radar and automated rain gauges indicated that 2 to 4 inches of rain
has fallen.
Serious flooding is expected on the Dry Fork and streams draining
into the Dry Fork around or north of Job, and on Laurel Fork and
Glady Fork around and north of highway 33.
Some locations that will experience flooding include...
Harman and Dryfork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to the National Weather Service by calling
toll free, 800 401 9535, when you can do so safely.
You may also report flooding by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3892 7937 3893 7945 3890 7945 3889 7948
3889 7952 3887 7951 3884 7954 3883 7952
3882 7953 3903 7978 3903 7976 3897 7951
3898 7948 3897 7939 3896 7935
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 2:59 AM EDT, 3 minutes earlier.
Area forecast discussion, Jun 30, 2:59 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 259 AM EDT Sun Jun 30 2019 .SYNOPSIS... A cold front pushes south into the area today. Slightly less humid Monday. Warm and humid for mid to late week with daily chances of thunderstorms. && .NEAR TERM /THROUGH TONIGHT/... As of 300 AM Sunday... Today is a change in pace with a cold front moving though the area from north to south bringing cooler drier air. The frontal boundary may stall slightly, however it will eventually make way out of the area late afternoon, possibly as late as the early evening. The good news is that not a lot of rain will fall with this baroclinic zone and most of the chances for showers will be confined to the mountains where most of the lifting will reside. A theta-E ridge is slated to be present to the south near VA. This will help initiate convection along the frontal boundary for potential storms in the far south. The chance for storms outside this region are very low during the day. There is not a whole lot of instability and by the afternoon it will all together disappear. Stable drier air engulfs the area and allows us to cool off a bit. We will get to relish temperatures overnight in the mid to upper 50's north of Charleston and low 60's to the south. High pressure builds in for Sunday night promoting fair weather for the time being. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... As of 215 AM Sunday... Slightly drier air on Monday and Monday night will provide for lower humidity levels. This will also mean generally dry conditions. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 215 AM Sunday... Heat and humidity rebuild over the area Tuesday and remain through the work week. This will provide showers and thunderstorms at times, more likely during the afternoon and evening hours. Models showing some troughing aloft for next weekend, which could push a frontal boundary into the area. && .AVIATION /07Z SUNDAY THROUGH THURSDAY/... As of 130 AM Sunday... Currently, EKN and CKB are dealing with MVFR conditions within showers and VCTS. This should wane in the next hour or so. However, tempo conditions of MVFR will affect these sites until late morning. EKN will go IFR in VIS for a 3 hour window starting at 8Z. Also, CKB will endure lower MVFR VIS in showers. A cold front sweeps south through the area today with not much in the way of low clouds. The sites mentioned above will become scattered out by the early afternoon. Although expecting chances of showers along the eastern mountains which will affect CKB/EKN/BKW until the early afternoon, however no restrictions are expected. Elsewhere, VFR will prevail throughout this forecast period. PKB may briefly see a reduction in VIS in the early morning due to patchy fog. Any fog lingering this morning will burn off quite fast as winds pick up quickly going from light to westerly at 5-10KT with gusts in the low teens in the late morning. Frontal passage will be during this late afternoon where winds will relax and switchover to a northwesterly flow this evening as clouds clear out from north to south. Chances for thunderstorms were too low to add to the TAFs. Most of the convection, if any, will be confined to the far southern portions of our area near VA. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z MONDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Development of fog overnight may vary from forecast. A thunderstorm is also possible as the front moves through, however confidence is too low to add into the TAFs. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE SUN 06/30/19 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H M M M M L H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H M H H H H H AFTER 06Z MONDAY... IFR possible in afternoon and evening storms during the middle of next week. IFR is also possible in early morning valley fog, especially where storms occur the afternoon and evening before. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RH/SL/JZ NEAR TERM...JZ SHORT TERM...RPY LONG TERM...RPY AVIATION...JZ
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:45 AM EDT | Areal Flood Warning | RLX | Randolph | 3 hr |
| Jun 30, 5:21 PM EDT | Special Weather Statement | RLX | McDowell | 24 min |
| Jun 30, 5:44 PM EDT | Special Weather Statement | RLX | McDowell | 31 min |
| Jun 30, 7:44 PM EDT | Special Weather Statement | RLX | McDowell | 31 min |
Nearby
Flash Flood Warnings in West Virginia, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.